Hail, Cheyenne
- When
- May 21, 7:59 PM MST to 8:03 PM MST
- Where
- Cheyenne County, 8 mi N of Lodgepole
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.267, -102.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 21, 5:15 PM MST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 615 PM MDT FRI MAY 21 2004 .SHORT TERM...WILL BE UPDATING THE ZONES SHORTLY TO CANCEL THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR NIOBRARA COUNTY IN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. ATMOSPHERE HAS STABILIZED AND ONLY WEAK SHOWERS AND THUNDERSTORMS REMAINING. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. STARK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1005 AM MDT FRI MAY 21 2004 NEZ001>003-019>021-054-055-WYZ059>070-221130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1005 AM MDT FRI MAY 21 2004 .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING ACROSS MUCH OF THE AREA. THE STORMS WILL BE MORE NUMEROUS IN THE EXTREME NORTHEAST PORTION OF THE NEBRASKA PANHANDLE AND A FEW OF THESE STORMS COULD BECOME STRONG WITH HEAVY RAIN AND HAIL THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING...AND SOME OF THEM COULD BE QUITE STRONG...ESPECIALLY IN THE PANHANDLE. SOME WEAK THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY...WITH DRY WEATHER EXPECTED FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE EXTREME NORTHEAST PORTION OF THE NEBRASKA PANHANDLE LATE THIS AFTERNOON OR THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 5 SE REDINGTON 41.54N 103.23W
05/21/2004 1.00 INCH MORRILL NE TRAINED SPOTTER
&&
STARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 12 SE BRIDGEPORT 41.54N 102.93W
05/21/2004 1.75 INCH MORRILL NE TRAINED SPOTTER
&&
STARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 8 SE BROADWATER 41.52N 102.74W
05/21/2004 1.50 INCH MORRILL NE TRAINED SPOTTER
&&
STARKNEZ001>003-019>021-054-055-WYZ060-220100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT FRI MAY 21 2004 ...SEVERE THUNDERSTORM WATCH 238 HAS BEEN CANCELLED FOR NIOBRARA COUNTY AND THE WESTERN NEBRASKA PANHANDLE... THE THREAT OF SEVERE WEATHER HAS ENDED FOR NIOBRARA COUNTY IN EAST CENTRAL WYOMING AND FOR THE WESTERN NEBRASKA PANHANDLE. THE STRONGEST THUNDERSTORMS HAVE MOVED TO THE EAST OF THE CHEYENNE COUNTY WARNING AREA...SO THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. STARK
The Cheyenne radar (KCYS), 181 km away, was scanning. The volume nearest the first event began at 03:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404124.